• Similar Content

    • By Deleted account
      >Visits the doctors about HPPD, doctor doesn't know anything about HPPD
      >Tells doctor about persisting drug-induced hallucinations and panic attacks, gets referred to a drug and alcohol service
      >Makes it clear that there is no history of addiction or continued use, gets referred to psychiatrists
      >Open to suggestion, trying not to be classed as a drug-seeker, I accept the anti-psychotic prescription Seroquel
      >Takes Seroquel, makes HPPD worse, notifies doctors of this 
      >Is offered SSRI anti-depressants for panic attacks, rejected them
      >Prescribed antipsychotic Olanzepine (Zyprexa), which doesn't do anything for HPPD, and Diazepam (Valium) for panic attacks, which also does nothing
      >Moved to a mental health facility so that doctors can sort medication out
      >Psychiatrists conclude that panic disorder can fix itself and that the HPPD visuals are psychotic hallucinations
      >Prescribes Aripiprazole (Abilify), and took away the Diazepam, which made HPPD worse, and induced anxiety and hypertension (high blood pressure)
      Psychiatrists insist that benzo's are unsafe and should only be used short term due to risk of addiction, despite no history of addiction and the thousands of milligrams worth of any benzodiazepine it would take to actually be fatal. 
      Big fuck you to every single doctor out there who hasn't done their research and has treated every HPPD patient like this. I have already explained to them that the most effective treatment for HPPD include anti-convulsants, but they do not listen. Instead they want to chuck as many anti-psychotics and anti-depressants at me as possible, hoping that I will come across one that will eventually kill me. These doctors are not here to help, they are here to kill and deny effective treatment. Even if addiction were a problem (which is not if you do not abuse medicaiton),  I'd rather be addicted to a drug than have HPPD for the rest of my life. Now I will proceed to seek medication illegally because this medical system has failed me. 
       
       
       
    • By Soup21
      So a couple months ago I started having HPPD symptoms: visual snow, anxiety, tinnitus, problems with contrast, night vision, visual acuity (sharpness vs cloudy), depth perception kinda, halos, glare(light sensitivity). My symptoms were very distressing at first, but they aren't really that bad(especially compared to many people on here it seems). I've gotten used to a lot of them, and I don't really seem to have the brain fog and DP/DR a lot of people on here have, maybe on occasion but for the most part I'm free of them. Its only been 2.5 months so I'm hoping my sypmtoms will decrease/go away, though if they don't I can live with this. My main problem is I also have ADHD though, which complicates things, because taking my stimulant medication has made the snow and other visuals far worse, though it helps with adhd symptoms. I stopped taking my medication, and I was already having school problem, which really stresses me out. I heard from some people on keppra that it could improve my symptoms and maybe even make it so I could try my stim adhd meds again, though the data is rocky. I decided to try it out, and just started my Keppra regiment today with 500mg. I'm going to try this for around a month or so, hopefully the side effects aren't problematic &/or reduce or go away quickly if I have them. I'm optimistic that it will improve my symptoms, even if marginally. But the great thing is, even if it doesn't, I'm really taking it to see if it will allow me to take CNS stimulants without exacerbating my symptoms. For people on this site, as few as there were, that tried both Keppra and CNS stimulants, it seems to be a 100% success rate, so I'm hopeful. Also would be nice if I could drink on occasion without a 3-4 day HPPD exagerated hangover. 
       
    • By ddiddy66
      This is day 2
      250 mg 2x a day
      I also take Effexor
      symtoms:
      visual snow
      frontal head pressure
      trails
      brain fog
      fatigue
      DR/DP
      patterns moving
      walls breathing
      feel kinda crappy all the time
      I have not had anxiety attacks or general anxiety for years
      I've had HPPD for 25 years
      Day 2- only thing that might be from the med is I feel more impulsive, almost a little agitated.
    • Guest
    • By Shadowplay
      Happy new year!
       
      Mine's probably gonna suck but things are getting a bit better.
       
      I've been on Keppra for roughly 5 weeks now, started at 250 mg a day, and I'm now at 2x 500 mg day and night.
      I can't describe this in the percentages as this disorder comes in waves for me. For example on some days I still question who I am, where on some days I almost feel completely like myself. Visuals seems to be quite stable though.
       
      Improvements:
      - DP/DR reduced
      - Brain fog reduced (cognition improved).
      - Trails slightly reduced
      - Starbursting slightly reduced
      - Stopped losing a lot of hair (can be related to something else).
      - Visual snow reduced
      - Floaters slightly reduced
      - After-images (but I barely had them in the first place).
      - Emotions improved. (I can laugh more often and I can cry which helps with the anxiety). Not sure if I'd prefer the comfortably numb feelings though, but I guess not.
      - Memory: I can relate to memories better.
      - Neck pain is improved.
      - Eye strain improved (fuck yeah!) I hated this so much, and now I barely get it anymore.
      - High feelings gone. (kind of suck but I guess I won't miss it that much because it felt really wierd).
       
      Worsening/Side effects:
      - Anxiety, I was completely anxiety free when my HPPD started which lasted for 3 months but now it's rough. Maybe it has something to do with depersonalization lifting. That I'm actually dealing with more feelings now.
      - Depression. (could also be caused by different reasons, as I was heavily depressed prior to Keppra but I know there is a general 6% chance in Keppra patients to experience this)
      - Extreme tiredness randomly occured twice. Don't get it anymore. I don't do much during the days though, it might be different in an active life.
      - Easily irritated first weeks.
       
      Things coming up:
       
      I will talk to my neurologist this Thursday to get some more Keppra and will probably increase the dose to 1500 mg a day. I will stick to this dose for a while.
       
      I might ask the doctor for Naltrexone for the dissocation. A lot of positive vibes here regarding that: http://hppdonline.com/index.php?/topic/68-success-with-naltrexone-read-this/page-2
      There's also another study with some great success: http://www.ncbi.nlm.nih.gov/pubmed/15876908
       
      Life in general is still a living hell, but if these improvements keep on coming I might get out of it alive.
       
      I got a new goal in life too: To study biochemical medicine to cure us and our children. Hopefully I'll be able to get my feet back on track to be able to do this as soon as possible.
       
      Take care everyone,
Sign in to follow this  
Followers 0
onedayillsailagain

The quest to acquire Keppra

51 posts in this topic

So here's a quick update on my situation:

Monday I'll be contacting my doctor, to see whether I have been referred to the Neurologist. Hopefully things will go swift, and I'll be able to get tests done that very week.

I've inquired about the full Casa/Bosio article, and it is currently being dealt with. I'll see what I can do about obtaining and sharing it, with copyright nonsense and all that.

Ghormeh: I'll be receiving the questionnaire for HPPD symptoms shortly, and will translate it for you a.s.a.p.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0